MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the operation, the catheter was checked, and trachoma was found on the arterial end of the extension tube.There was a leak at the bifurcate, and there was no luer adapter issue.The insertion site was not treated prior to product placement, and tego was not utilized.No cleaning agent was used on the device.The catheter was not repaired and was replaced.The operation was completed.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: a2, a3a, b5, g3, h6(fdp, ime and imf codes were updated).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, before the operation, the catheter was checked, and trachoma was found on the arterial end of the extension tube.There was no luer adapter issue.Flushing was performed, and leakage occurred at the bifurcation.No other defects or damages were found on the product where the leak was observed.Nothing else unusual was observed on the device prior to use.No other products were utilized with the device.No excessive force was applied.The insertion site was not treated prior to product placement, and tego was not utilized.No cleaning agent was used on the device.The catheter was not repaired, and as a remedial action, it was replaced with another one with the same product id on the same day as the event.The operation was completed.There was no blood loss, and blood transfusion was not performed.No medical intervention was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, before the operation, the catheter was checked, and trachoma (sand hole) was found on the arterial end of the extension tube near the luer adapter.There was a leak at the extension tube.There was no luer adapter issue.There was no leak at the fork.Flushing was performed prior to use, and leakage occurred.No other defects or damages were found on the product where the leak was observed.Nothing else unusual was observed on the device prior to use.No other products were utilized with the device.No excessive force was applied on the device.The insertion site was not treated prior to product placement, and tego was not utilized.No cleaning agent was used on the device.The catheter was not repaired, and as a remedial action, it was replaced with another one with the same product id on the same day as the event.The operation was completed.There was no blood loss, and blood transfusion was not performed.No medical intervention was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, before the operation, the catheter was checked, and trachoma (sand hole) was found on the arterial end of the extension tube near the luer adapter.Flushing was performed prior to use, and leakage was observed at the arterial end of the extension tube.There was no luer adapter issue, and no leak at the bifurcation.No other defects or damages were found on the product where the leak was observed.Nothing else unusual was observed on the device prior to use.No other products were used with the device.No excessive force was applied.The insertion site was not treated prior to product placement, and tego was not used.No cleaning agent was used.The catheter was not repaired.As a remedial action, it was replaced with another one with the same product id on the same day as the event.The operation was completed.There was no blood loss, and no blood transfusion was performed.No medical intervention was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that one catheter, with a visible pin-hole leak.There appeared to be no other abnormalities with the device.It was reported that there was a leak on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur because the catheter came into contact with a sharp instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21708173
Report Number1282497-2025-00192
Device Sequence Number18630119
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2305300167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2025
Supplement Date Received by Manufacturer03/31/2025
04/08/2025
04/17/2025
05/02/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/02/2025
04/11/2025
04/22/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale